Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 25, NWS Wichita, KS

May 29, 2016Harvey County, Kansas

NWS Wichita, KS issued this river flood warning at May 29, 2016, 4:46 AM CDT for Harvey County, Kansas. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 4:46 AM CDT (09:46 UTC)
Expired
May 30, 2016, 3:24 AM CDT
In force
23 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Harvey County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Arkansas River near Halstead (HTDK1). The gauge peaked at 25.15 ft at May 29, 2016, 12:00 PM CDT.

actionminormoderate202505/2905/3005/31
Action stage
24 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143672, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

113 
WGUS43 KICT 290946
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CDT SUN MAY 29 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC079-292346-
/O.NEW.KICT.FL.W.0025.160529T0946Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
446 AM CDT SUN MAY 29 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Little Arkansas River Near Halstead.
* From early this morning until late tonight.
* At 4:30 AM Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the 
  river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Halstead        25.0  25.0  Sun 04 AM   22.9   15.9   12.9
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$

KED
4 follow-up statements
667 
WGUS83 KICT 291001
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
501 AM CDT SUN MAY 29 2016

...The flood warning continues for the following river in Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

...The flood warning continues for the following river in Kansas...

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC079-155-300001-
/O.EXT.KICT.FL.W.0024.000000T0000Z-160530T1312Z/
/ALMK1.1.ER.160528T2025Z.160529T1200Z.160530T0112Z.NO/
501 AM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Little Arkansas River At Alta Mills.
* Until Monday morning.
* At 4:15 AM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by this
  morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
  Park Road just south of Alta Mills, and across several spots along 
  a 2 mile span south of the gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Alta Mills      22.0  22.7  Sun 04 AM   18.6   12.3    8.6
    
&&
     
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-300001-
/O.CON.KICT.FL.W.0025.000000T0000Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
501 AM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* Until late tonight.
* At 4:30 AM Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the 
  river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Halstead        25.0  25.0  Sun 04 AM   22.9   15.9   12.9
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$

KED
825 
WGUS83 KICT 291315
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
815 AM CDT SUN MAY 29 2016

...The flood warning continues for the following river in Kansas...

  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC079-155-300315-
/O.CON.KICT.FL.W.0024.000000T0000Z-160530T1312Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160530T0112Z.NO/
815 AM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Little Arkansas River At Alta Mills.
* Until Monday morning.
* At 7:45 AM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
  Park Road just south of Alta Mills, and across several spots along 
  a 2 mile span south of the gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Alta Mills      22.0  22.7  Sun 08 AM   18.6   12.3    8.6
    
&&
     
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-300315-
/O.CON.KICT.FL.W.0025.000000T0000Z-160530T0824Z/
/HTDK1.1.ER.160529T0845Z.160529T1800Z.160529T2024Z.NO/
815 AM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* Until late tonight.
* At 7:30 AM Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the 
  river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Halstead        25.0  25.1  Sun 07 AM   22.9   15.9   12.9
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$
677 
WGUS83 KICT 291906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
206 PM CDT SUN MAY 29 2016

...The flood warning continues for the following river in Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC079-155-300906-
/O.EXT.KICT.FL.W.0024.000000T0000Z-160530T0923Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160529T2123Z.NO/
206 PM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Little Arkansas River At Alta Mills.
* Until late tonight.
* At 1:15 PM Sunday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 22.0 feet...Bank overflow may occur a considerable 
  distance upstream and bypass the gage by as far as 2 miles south of
  the gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Alta Mills      22.0  22.4  Sun 01 PM   18.9   12.5    8.5
    
&&
     
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-300753-
/O.EXT.KICT.FL.W.0025.000000T0000Z-160530T0753Z/
/HTDK1.1.ER.160529T0845Z.160529T1700Z.160529T1953Z.NO/
206 PM CDT SUN MAY 29 2016

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* Until late tonight.
* At  1:46 PM Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 25.0 feet...Expect cropland and field flooding near the 
  river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Halstead        25.0  25.1  Sun 02 PM   22.8   16.2   12.9
    
&&
     
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$
871 
WGUS83 KICT 300212
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
912 PM CDT SUN MAY 29 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.
 
  Little Arkansas River Near Halstead affecting Harvey County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC079-155-300242-
/O.CAN.KICT.FL.W.0024.000000T0000Z-160530T0923Z/
/ALMK1.1.ER.160528T2025Z.160529T0900Z.160529T2252Z.NO/
912 PM CDT SUN MAY 29 2016

The Flood Warning is cancelled for
  The Little Arkansas River At Alta Mills.
* At  8:15 PM Sunday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  5:52 PM Sunday.
* Forecast...The river will continue to fall to 12.5 feet by Tuesday 
  morning.
* Impact...At 22.0 feet...Bank overflow may occur a considerable 
  distance upstream and bypass the gage by as far as 2 miles south of
  the gage site. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Alta Mills         22.0  21.8  Sun  8 PM   15.3  10.3   7.0
    
&&
    
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
      3816 9770                       

$$

KSC079-300242-
/O.CAN.KICT.FL.W.0025.000000T0000Z-160530T0753Z/
/HTDK1.1.ER.160529T0845Z.160529T1700Z.160529T2251Z.NO/
912 PM CDT SUN MAY 29 2016

The Flood Warning is cancelled for
  The Little Arkansas River Near Halstead.
* At  9:01 PM Sunday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at  5:51 PM Sunday.
* Forecast...The river will continue to fall to 16.3 feet by Tuesday 
  morning.
* Impact...At 25.0 feet...Expect cropland and field flooding near the 
  river. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Halstead           25.0  24.8  Sun  9 PM   19.6  14.3  11.5
    
&&
    
LAT...LON 3806 9770 3792 9754 3800 9740 3809 9753


$$

Lawson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 29, 2:55 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 29, 2:55 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
255 AM CDT SUN MAY 29 2016

.SHORT TERM...(Today through Tuesday night)
Issued at 249 AM CDT Sun May 29 2016

Elevated showers and storms may develop this morning as a subtle
area of H85 moisture transport noses into Southern Kansas ahead
of a subtle shortwave trough approaching from the Southern Rockies.
Confidence in timing/coverage remains fairly low and maintained
low pops across much of the area through the day. Any activity
developing over Central KS this afternoon/evening may spread
eastward across South Central Kansas tonight although confidence
in coverage remains fairly low. Another mild day is anticipated
with highs in the low to mid 80s.

Monday-Tuesday...We may see a break in the action on Monday although
the airmass is progged to become quite unstable during the afternoon
hours. The primary focus for storm development will be the dryline
which is progged to remain well west of the area across the High
Plains of Western Kansas. Due to weak cinh...we may still see a
diurnally driven storm or two, so pops were trended down across the
area. Better chances for deep moist convection may arrive across
Central KS Monday night as the LLJ/H85 moisture transport ramps up
once again. By late Tuesday...a shortwave trough moving over the
Northern Plains will drive a cold front south bringing increasing
chances for deep moist convection through Tuesday night.

.LONG TERM...(Wednesday through Saturday)
Issued at 249 AM CDT Sun May 29 2016

A dry post-frontal regime will develop across the area on
Wednesday and persist through the remainder of the period. Highs
will remain below normal through the remainder of the work week
with readings in the 70s. Another frontal passage is expected on
the weekend which may bring a brief round of showers and storms
but confidence in timing remains too low to mention at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1125 PM CDT Sat May 28 2016

VFR conditions will prevail for all TAF sites across Central/South
Central Kansas for the next 24hrs. Meanwhile some mid-level clouds
will spread into South Central Kansas Sunday morning and early
afternoon. Also could see a few showers/storms over South Central
Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    82  61  82  63 /  30  30  30  30
Hutchinson      80  60  81  62 /  30  30  30  30
Newton          81  61  81  62 /  30  30  30  30
ElDorado        82  63  81  63 /  30  30  30  30
Winfield-KWLD   82  63  81  64 /  40  30  30  30
Russell         80  57  81  60 /  30  30  30  50
Great Bend      82  58  81  61 /  30  30  30  40
Salina          82  59  83  62 /  30  30  30  40
McPherson       81  59  81  62 /  30  30  30  40
Coffeyville     84  64  82  64 /  30  30  30  30
Chanute         83  64  82  63 /  30  30  30  30
Iola            83  64  82  63 /  30  30  30  30
Parsons-KPPF    84  64  82  63 /  30  30  30  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...CDJ
Hazardous weather outlook, May 29, 4:46 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
446 AM CDT SUN MAY 29 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
446 AM CDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS RIVERS...STREAMS AND FLOOD PRONE AREAS REMAIN IN FLOOD
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. SEE THE LATEST FLOOD
WARNINGS FOR DETAILS.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE AREA TODAY AND TONIGHT. A STRONG STORM OR TWO
WITH SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE BUT
ORGANIZED SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME RIVER FLOODING WILL LINGER INTO THE WORK WEEK...CONTINUE TO
CHECK THE LATEST FLOOD WARNINGS FOR DETAILS. THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH EARLY WEDNESDAY. A FEW STRONG OR
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:58 PM CDTRiver Flood WarningICTHarvey, Reno24 hr
May 29, 11:52 AM CDTSpecial Weather StatementICTSedgwick23 min
May 29, 11:56 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick30 min
May 29, 12:02 PM CDTSpecial Weather StatementICTChautauqua43 min
May 29, 12:40 PM CDTSpecial Weather StatementICTChautauqua35 min
May 29, 12:58 PM CDTSpecial Weather StatementICTSedgwick32 min
May 29, 1:11 PM CDTSevere Thunderstorm WarningICTSedgwick48 min
May 29, 1:13 PM CDTSpecial Weather StatementICTElk62 min
May 29, 1:20 PM CDTSpecial Weather StatementICTHarvey55 min
May 29, 1:33 PM CDTSevere Thunderstorm WarningICTButler57 min
May 29, 1:54 PM CDTSpecial Weather StatementICTMcPherson36 min
May 29, 2:01 PM CDTSevere Thunderstorm WarningICTMcPherson44 min
May 29, 2:18 PM CDTSevere Thunderstorm WarningICTButler42 min
May 29, 2:33 PM CDTSpecial Weather StatementICTButler27 min
May 29, 2:36 PM CDTSpecial Weather StatementICTMarion24 min
May 29, 2:46 PM CDTSevere Thunderstorm WarningICTMarion26 min
May 29, 2:52 PM CDTAreal Flood WarningICTButler6 hr
May 29, 2:56 PM CDTSevere Thunderstorm WarningICTButler33 min
May 29, 3:01 PM CDTSpecial Weather StatementICTSaline29 min
May 29, 3:11 PM CDTSpecial Weather StatementICTButler34 min
May 29, 3:14 PM CDTSpecial Weather StatementICTCowley31 min
May 29, 3:25 PM CDTSpecial Weather StatementICTSaline35 min
May 29, 3:44 PM CDTSpecial Weather StatementICTChautauqua31 min
May 29, 3:57 PM CDTSpecial Weather StatementICTCowley33 min
May 29, 4:06 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline39 min
May 29, 4:30 PM CDTSpecial Weather StatementICTCowley30 min
May 29, 4:36 PM CDTSevere Thunderstorm WarningICTCowley54 min
May 29, 4:46 PM CDTSpecial Weather StatementICTSaline29 min
May 29, 5:05 PM CDTSpecial Weather StatementICTMarion25 min
May 29, 5:21 PM CDTAreal Flood WarningICTCowley4 hr
May 29, 5:23 PM CDTSpecial Weather StatementICTCowley37 min
May 29, 5:38 PM CDTSpecial Weather StatementICTMarion37 min
May 29, 6:36 PM CDTSpecial Weather StatementICTRussell24 min
May 29, 6:41 PM CDTSevere Thunderstorm WarningICTRussell64 min

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.